Format

Send to

Choose Destination
Br J Cancer. 2001 Sep 28;85(7):1064-9.

A change in microsatellite instability caused by cisplatin-based chemotherapy of ovarian cancer.

Author information

1
Department of Obstetrics and Gynecology, Kinki University School of Medicine, Osaka, Japan.

Abstract

To clarify the mechanism of acquired CDDP resistance in ovarian cancer, we compared the microsatellite instability (MSI) by the amplification of 10 microsatellite loci and immunohistochemical detection of hMSH2 and hMLH1 expression between the primary resected tumours and the secondary resected residual tumours after 5 or 6 courses of CDDP-based chemotherapy in the 24 cases of ovarian cancer. Of the 24 primary resected tumours, 9 (37.5%) showed MSI (7 cases of MSI-L, 2 cases of MSI-H), while 15 (72.5%) were microsatellite stable tumours (MSS). The primary tumours also had MSI in the residual tumours after CDDP-based chemotherapy. However, all of the cases with MSS in the primary resected tumours exhibited MSI (2 cases were MSI-L, and 13 cases were MSI-H) in the residual tumours after CDDP-based chemotherapy (P< 0.001). Furthermore, 11 (73.3%) of these cases which changed from MSS to MSI also had a change in the expression of hMLH1 from positive to undetectable (P< 0.001). Our data suggest that tumour MSI changes during CDDP-based chemotherapy, and that the loss of hMLH1 expression is one of the factors that has the greatest effect on this transformation.

PMID:
11592780
PMCID:
PMC2375095
DOI:
10.1054/bjoc.2001.2037
[Indexed for MEDLINE]
Free PMC Article

Supplemental Content

Full text links

Icon for Nature Publishing Group Icon for PubMed Central
Loading ...
Support Center